Alert archive / Arkansas / Flash Flood Warnings in 2005

Flash Flood Warning 13, NWS Little Rock, AR

June 10, 2005Baxter County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 10, 2005, 9:34 PM CDT for Baxter County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 9:34 PM CDT (02:34 UTC)
Expired
Jun 11, 2005, 12:30 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Baxter County, AR

The radar

The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 110240
FFWLZK
ARC005-110530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
934 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BAXTER COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 1230 AM CDT

* AT 930 PM...DOPPLER RADAR INDICATED VERY HEAVY RAINFALL HAD        
  OCCURRED OVER PARTS OF BAXTER COUNTY...ESPECIALLY OVER THE         
  WESTERN SECTIONS. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN FELL  
  OVER AN AREA FROM MOUNTAIN HOME TO BUFORD TO GASSVILLE AND         
  BACK TO MOUNTAIN HOME. SOME ROADS WERE BEGINNING TO HAVE WATER     
  PONDING ON THEM. ADDITIONAL HEAVY RAIN WILL LIKELY FALL OVER THE   
  AREA THROUGH MIDNIGHT. 

&& 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3648 9218 3610 9222 3608 9240 3650 9253

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:18 PM CDT, 7 hours 16 minutes earlier.

Area forecast discussion, Jun 10, 2:18 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
218 PM CDT FRI JUN 10 2005

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
H5 PATTERN WILL KEEP RIDGE OVER THE EASTERN SECTION OF THE COUNTRY.
A LOW WILL MAKE A RUN AT THE RIDGE ON DAY 4...WITHOUT MAKING
SIGNIFICANT INROADS. THE TROPICAL SYSTEM WILL CONTINUE ITS NORTHWARD
TRACK...BRINGING WITH IT ABUNDANT RAINS MAINLY AHEAD OF AND TO THE
RIGHT OF ITS PATH. THIS WILL KEEP RAINFALL DOWN OVER THE EASTERN
PART OF OUR CWA WHICH NEEDS IT. THERE WILL BE A SURFACE LOW
GATHERING STRENGTH IN THE LEE OF THE ROCKIES OVER THE CENTRAL
PLAINS. ITS IMPACT WILL BE MINIMAL ON OUR WEATHER SINCE ITS SUPPORT
WILL BE TOO FAR NORTH TO PUSH A COLD FRONT INTO THE STATE. IF THERE
IS A FRONTAL PASSAGE...IT WILL BE JUST BARELY INTO THE NORTHWEST
CORNER...RATHER THAN BEING STRONG ENOUGH TO BRING RELIEF TO THE HEAT
AND HUMIDITY IN PLACE OVER THE STATE. TEMPERATURES WILL HAVE A TOUGH
TIME GETTING TOO MUCH PAST THE LOWER 90S IN A RICH TROPICAL
ENVIRONMENT. HIGHS WILL BE PRIMARILY IN THE 80S WITH A FEW 90S IN
THE HOT SPOTS. DEW POINTS WILL DICTATE THE LOWS SO THE MID 60S TO
LOWER 70S WILL BE IN ORDER.
&&

.LONG TERM...TUESDAY THROUGH FRIDAY
AN UPPER LOW WILL TRANSLATE ACROSS THE NORTHERN U.S. DURING THIS
PERIOD AND STALL IN THE GREAT LAKES REGION. AN UPPER RIDGE WILL MOVE
INTO THE MID SOUTH LATE TUESDAY AND WEDNESDAY BEHIND A SURFACE COLD
FRONT. GFS CONTINUES TO BE CONSISTENT THROUGH THE LONG TERM. WILL
CONTINUE SCATTERED POPS ALONG THE COLD FRONT AND ISOLATED POPS
ELSEWHERE. DRIER AIR MOVES IN WEDNESDAY WITH NORTHWEST FLOW ALOFT.
WEDNESDAY WILL BE DRY THEN A SHORT WAVE MOVES THROUGH THURSDAY
AFTERNOON AND NIGHT BRINGING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  71  88  69  89 /  40  30  30  30
HARRISON AR       68  85  66  86 /  40  30  30  30
HOT SPRINGS AR    71  89  69  89 /  40  30  30  30
PINE BLUFF AR     71  88  70  89 /  30  30  30  30
MOUNTAIN HOME AR  68  86  66  86 /  40  30  30  30
MONTICELLO AR     71  87  70  89 /  30  30  30  30
SEARCY AR         71  88  69  89 /  30  30  30  30
MOUNT IDA AR      71  89  69  89 /  40  30  20  30
RUSSELLVILLE AR   70  88  68  89 /  40  30  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...32 / LONG TERM...51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:35 PM CDTFlash Flood WarningLZKLogan3 hr

Nearby

Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.